Cookies?
Library Header Image
LSE Research Online LSE Library Services

Adaptive estimation in multiple time series with independent component errors

Robinson, Peter and Taylor, Luke (2017) Adaptive estimation in multiple time series with independent component errors. Journal of Time Series Analysis, 38 (2). pp. 191-203. ISSN 0143-9782

[img]
Preview
PDF - Accepted Version
Download (335kB) | Preview

Identification Number: 10.1111/jtsa.12212

Abstract

This article develops statistical methodology for semiparametric models for multiple time series of possibly high dimension N. The objective is to obtain precise estimates of unknown parameters (which characterize autocorrelations and cross-autocorrelations) without fully parameterizing other distributional features, while imposing a degree of parsimony to mitigate a curse of dimensionality. The innovations vector is modelled as a linear transformation of independent but possibly non-identically distributed random variables, whose distributions are nonparametric. In such circumstances, Gaussian pseudo-maximum likelihood estimates of the parameters are typically √n-consistent, where n denotes series length, but asymptotically inefficient unless the innovations are in fact Gaussian. Our parameter estimates, which we call ‘adaptive,’ are asymptotically as first-order efficient as maximum likelihood estimates based on correctly specified parametric innovations distributions. The adaptive estimates use nonparametric estimates of score functions (of the elements of the underlying vector of independent random varables) that involve truncated expansions in terms of basis functions; these have advantages over the kernel-based score function estimates used in most of the adaptive estimation literature. Our parameter estimates are also √n -consistent and asymptotically normal. A Monte Carlo study of finite sample performance of the adaptive estimates, employing a variety of parameterizations, distributions and choices of N, is reported.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1111/(IS...
Additional Information: © 2016 Wiley
Subjects: H Social Sciences > HB Economic Theory
Sets: Departments > Economics
Date Deposited: 23 Nov 2016 17:13
Last Modified: 25 Sep 2017 15:10
Projects: ES/J007242/1
Funders: ESRC National Centre for Research Methods, University of Southampton
URI: http://eprints.lse.ac.uk/id/eprint/68345

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics